Incorrect Dosage and Children

Children are different from adults in many ways. They need special attention when it comes to things like emotional well being, mental health and medicine. For example, their relatively small size of children makes them at high risk for both illness and medication side effects. The same is true with medicine dosages.

When a doctor or pharmacist makes an error in dosage of medicine for a child, the consequences can easily be devastating. If your child has been seriously injured by an incorrect dosage given out by a doctor or pharmacist, contact the Iowa medical malpractice attorneys of LaMarca Law Group, P.C. by calling 877-327-2600.

The Results of Incorrect Dosage in Children

An incorrect dosage may be an under-dose, in which case a child will not receive the amount of medication he or she needs to fight an illness or health condition. However, it is often more dangerous when a child is given too much of a medication. Overdose of prescription drugs can lead to:

  • Agitation and anxiety
  • Vomiting
  • Seizures
  • Coma
  • Death

Pediatricians should understand the biological differences between adults and children, and take these into account when prescribing drugs. Similarly, pharmacists should be especially cautious when filling prescriptions for young patients. Negligent healthcare providers need to be held responsible when their mistakes or oversights cause preventable injuries to children.

Contact Us

If your child has been the victim of incorrect dosage, contact the Iowa pharmaceutical error lawyers of LaMarca Law Group, P.C. by calling 877-327-2600.

The Search Engine Guys